Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 8, 2001, 4:00 PM CST for Castro County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 8, 2001, 4:00 PM CST (22:00 UTC)
- Expired
- Feb 8, 2001, 4:30 PM CST
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Castro County, TX
The radar
The Amarillo radar (KAMA), 88 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 082200 SVRLBB TXC069-082230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CST THU FEB 8 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 430 PM CST * AT 400 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES 7 MILES WEST OF EASTER...OR ABOUT 12 MILES WEST OF DIMMITT... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... EASTER... RURAL AREAS OF NORTHERN CASTRO IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3475 10250 3454 10250 3475 10215 3475 10239
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 12:35 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 8, 12:35 PM CST, 3 hours 25 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1235 PM CST THU FEB 8 2001 CLEAR AREA IN EASTERN NEW MEXICO IS WARMING UP, WITH TEMPERATURES IN THE MID 60S. OVER THE NEXT COUPLE OF HOURS SURFACE DEW POINTS IN THIS AREA SHOULD GET INTO THE 50S. MAY SEE SCATTERED THUNDERSTORMS DEVELOP AND MOVE INTO THE WESTERN ZONES LATER THIS AFTERNOON, SOME WITH HAIL. ANOTHER AREA TO WATCH WILL BE NORTHEAST ZONES NEAR THE SURFACE FRONT WHERE DEW POINTS MAY EXCEED 60. NORTHWEST ZONES MAY SEE WINTRY PRECIPITATION THIS EVENING. RISK OF SIGNIFICANT PRECIPITATION ENDS LATER TONIGHT WITH PASSAGE OF MID LEVEL TROF, FOLLOWED BY COOLER WEATHER TOMORROW AND SATURDAY AS COLD AIR SLIDES IN BEHIND THE SYSTEM. DRY AND WARMER INTO NEXT WEEK WITH WESTERLY FLOW ALOFT. PRELIMINARY: FRIONA/TULIA 24/38/18/50/26 50000 CHILDRESS 32/37/21/46/27 70000 BROWNFIELD/LUBBOCK 30/42/22/48/27 40000 ASPERMONT 34/43/23/48/30 70000 .LUB...NONE.
In the hours before
Special weather statement, Feb 8, 11:22 AM CST, 4 hours 38 minutes before
TXZ021>044-082000- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CST THU FEB 8 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR A PORTION OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. THE SLIGHT RISK AREA IS GENERALLY ALONG AND SOUTH OF A LINE FROM CHILDRESS TO MATADOR TO MCADOO. A STRONG UPPER LEVEL STORM SYSTEM NEAR THE SOUTHWEST ARIZONA/MEXICO BORDER THIS MORNING WILL MOVE INTO NEW MEXICO LATE THIS AFTERNOON AND EVENING. STRONG SOUTHERLY SURFACE WINDS AHEAD OF A SURFACE LOW AND PACIFIC COLD FRONT MOVING INTO WEST TEXAS DURING THE AFTERNOON WILL CONTINUE TO PUMP LOW LEVEL MOISTURE INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE PACIFIC COLD FRONT/DRY LINE AS IT MOVES THROUGH THE REGION DURING THE AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. SPOTTER A<CTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING. VALDEZ
Special weather statement, Feb 8, 3:25 PM CST, 35 minutes before
TXZ021>044-082300- AREA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CST THU FEB 8 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST SECTIONS OF THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. THE MODERATE RISK AREA IS GENERALLY EAST OF A GUTHRIE...JAYTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE SOUTH PLAINS...THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE REMAINDER OF THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHEAST ARIZONA WILL MOVE INTO NORTHEAST NEW MEXICO LATE THIS EVENING. A DRY LINE/PACIFIC COLD FRONT NEAR THE NEW MEXICO BORDER WILL ALSO MOVE THROUGH THE REGION THIS EVENING. THUNDERSTORMS WILL EXPECTED TO DEVELOP ALONG THE PACIFIC COLD FRONT/DRY LINE...SOME OF THE STORMS MAY BECOME SEVERE. ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY EAST OF THE CAP ROCK...DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREAT. SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR EVENING. VALDEZ
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.